Hail, Gove
- When
- June 17, 5:53 PM CST
- Where
- Gove County, 16.87 mi SSE of Gove
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 38.740, -100.320
Slow-moving thunderstorms moved across southeastern Gove county, producing a couple severe hail events and very heavy rainfall near 5 inches.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Slow-moving thunderstorms moved across southeastern Gove county, producing a couple severe hail events and very heavy rainfall near 5 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 17, 5:36 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 536 PM MDT THU JUN 17 2010 .DISCUSSION... 200 PM MDT THU JUN 17 2010 AT 19Z FRONTAL BOUNDARY EXTENDED FROM HILL CITY TO WESKAN KANSAS NORTHWEST TOWARD LIMON WITH A SECONDARY FRONT FROM NEAR HILL CITY TO TRIBUNE. LATEST SATELLITE SHOWING A FEW CU ALONG THE SECONDARY BOUNDARY WHICH IS WHERE WEAKEST CIN AND HIGHEST CAPE EXISTS. THIS IS ALSO WHERE NAM/RUC SHOW STRONG CONVERGENCE AND FAVOR ISOLATED T-STORM DEVELOPMENT. ANOTHER AREA WHICH IS A BIT LESS FAVORABLE IS FROM FLAGLER TO NEAR TRIBUNE WHERE MOISTURE IS LESS BUT CONVERGENCE IS STRONG ALONG DRYLINE. TONIGHT-SUNDAY NIGHT...FOCUS TONIGHT ON ABOVE MENTIONED FRONTAL POSITION AND THREAT FOR A FEW THUNDERSTORMS TO DEVELOP FROM NEAR HILL CITY TO GOVE AND POINTS EAST. LOW LEVEL JET WILL INTERACT WITH FRONTAL BOUNDARY TO MAINTAIN THREAT FOR STORMS THROUGH MIDNIGHT BEFORE WEAKENING/LIFTING OUT OF THE AREA SHORTLY THEREAFTER. HIGH PRESSURE BUILDS INTO THE AREA FRIDAY WITH AFTERNOON TEMPERATURES NEAR 90 NORTH...MID/UPPER 90S SOUTH. INSTABILITY AXIS REDEVELOPS ACROSS THE CENTER OF THE FORECAST AREA WITH A POSSIBILITY OF LATE AFTERNOON THUNDERSTORMS MOVING OFF THE RATON AND CHEYENNE RIDGES INTO THE AREA BY 00Z SATURDAY...MAINLY FROM NEAR YUMA TO TRIBUNE AND POINTS WEST AS A WEAK DISTURBANCE MOVES INTO THE AREA. WILL HOLD OFF ON POPS FOR NOW. WILL HOWEVER INTRODUCE SOME POPS FRIDAY NIGHT AS WAVE CONTINUES NORTHEAST ACROSS THE FORECAST AREA. MAY ALSO HAVE SOME STRATUS ALONG THE FRONTAL BOUNDARY AND HAVE UPPED CLOUDS A BIT TO ACCOUNT FOR ITS LOCATION. ON SATURDAY FRONTAL POSITION WILL DETERMINE WHETHER OR NOT THUNDERSTORMS MAKE IT INTO THE FAR SOUTHERN AND SOUTHEAST SECTIONS OF THE FORECAST AREA. FOR NOW HAVE KEPT THEM OUT. AFTERNOON TEMPERATURES IN THE MID 80S NORTH WITH MID 90S IN THE TRIBUNE AREA. FOR SUNDAY WEAK WAVES ROTATE INTO THE AREA IN BETWEEN LOW PRESSURE IN THE PACIFIC NORTHWEST AND HIGH PRESSURE ACROSS THE SOUTH. SOUTH WINDS RETURN TO THE AREA ALLOWING 850 TEMPERATURES TO WARM UP AN AVERAGE OF 5 (SOUTH) TO NEAR 25 (NORTH) DEGREES F FROM SATURDAYS NUMBERS. THIS ALONG WITH 2M/MOS GUIDANCE NUMBERS SUPPORT AFTERNOON TEMPERATURES AROUND 100 DEGREES WITH THE HIGHEST READINGS CLOSE TO 105 IN THE HILL CITY AREA. MAY BE A TAD LOW ON THESE FORECAST HIGHS AND LATER SHIFTS WILL NEED TO MONITOR FOR POSSIBLE ADJUSTMENTS UPWARD. HAVE ADDED SLIGHT CHANCE POPS TO MUCH OF THE AREA. MONDAY-THURSDAY...UPPER DISTURBANCE AND NOSE OF 80KT 250 JET WITHIN SOUTHWEST FLOW ALOFT MOVES ACROSS THE AREA MONDAY AFTERNOON AND EVENING WITH SLIGHT CHANCE POPS ACCORDINGLY. AFTERNOON TEMPERATURES IN THE 90S. UPPER FLOW GENERALLY FROM THE SOUTHWEST AROUND UPPER HIGH TO THE SOUTH AND TROUGH TO THE WEST. TIMING OF ANY DISTURBANCES MOVING THROUGH TOUGH AT THIS POINT SO HAVE FOLLOWED HPC GUIDANCE. AFTERNOON TEMPERATURES THROUGH THE PERIOD IN THE 90S. 07 && .AVIATION... 530 PM MDT THU JUN 17 2010 FOR THE 00Z TAFS...VFR CONDITIONS AND LIGHT SHIFTING WINDS WILL PREVAIL THROUGH THIS PERIOD. THERE IS A POSSIBILITY OF ISOLATED CONVECTION NEAR KMCK TOWARD THE VERY END OR JUST AFTER THIS PERIOD. SINCE SO FAR OUT AND TOWARD THE END...WILL NOT ADD ANYTHING FOR THE KMCK AT THIS TIME...AND WILL LOOK AT FURTHER/ADDRESS IN THE NEXT TAF ISSUANCE. BULLER && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1037 AM MDT THU JUN 17 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181500- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1037 AM MDT THU JUN 17 2010 /1137 AM CDT THU JUN 17 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS EARLY THIS EVENING EAST OF A NORTON TO GOVE LINE AS A FRONT SLOWLY MOVES ACROSS THE AREA. IF THUNDERSTORMS CAN DEVELOP...THE MOST LIKELY THREAT WOULD BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JRM
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
512 PM MDT THU JUN 17 2010
KSZ016-172345-
GRAHAM-
612 PM CDT THU JUN 17 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GRAHAM COUNTY IN NORTHWEST KANSAS...
AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BOGUE...MOVING NORTHEAST AT 25 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED IN THE EVENT THIS STORM BECOMES SEVERE.
&&
LAT...LON 3925 9977 3937 9979 3950 9960 3948 9959
3930 9960
TIME...MOT...LOC 2312Z 230DEG 21KT 3934 9968
FOLTZSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
547 PM MDT THU JUN 17 2010
KSZ029-180015-
GOVE-
647 PM CDT THU JUN 17 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 644 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES WEST OF UTICA...OR 16 MILES NORTHEAST OF
DIGHTON...MOVING NORTHEAST AT 10 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
PEOPLE IN SOUTHEASTERN GOVE COUNTY SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORMS MOVE INTO
THE AREA. BE READY TO SEEK SHELTER IF SEVERE WEATHER THREATENS.
&&
LAT...LON 3869 10016 3869 10045 3870 10045 3891 10015
3890 10015 3870 10014
TIME...MOT...LOC 2347Z 225DEG 8KT 3869 10032
FOLTZThe Dodge City radar (KDDC), 113 km away, was scanning. The volume nearest the first event began at 23:53 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230922, 230923.